Alert archive / Georgia / Coastal Flood Statements in 2007
Coastal Flood Statement 7, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at May 10, 2007, 2:56 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 2:56 PM EDT (18:56 UTC)
- Expired
- May 10, 2007, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 101856 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 256 PM EDT THU MAY 10 2007 GAZ117-119-139-141-SCZ048>051-110000- /O.NEW.KCHS.CF.S.0007.070510T1856Z-070511T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 256 PM EDT THU MAY 10 2007 ...HIGH RISK OF RIP CURRENTS TODAY... CONTINUED ONSHORE SWELL WAVE...ONSHORE WIND...AND HIGH ASTRONOMICAL TIDES WILL CREATE A HIGH RISK OF RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE ENTERING THE SURF. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU DO NOT KNOW HOW TO SWIM...THEN STAY OUT OF THE WATER. THERE WILL BE A MODERATE RISK OF RIP CURRENTS ON FRIDAY. $$
1 follow-up statement
000 WHUS42 KCHS 102336 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 736 PM EDT THU MAY 10 2007 GAZ117-119-139-141-SCZ048>051-110045- /O.EXP.KCHS.CF.S.0007.000000T0000Z-070511T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 736 PM EDT THU MAY 10 2007 THE HIGH RISK OF RIP CURRENTS AT AREA BEACHES HAS ENDED. ALTHOUGH THERE HAVE BEEN NO REPORTS OF RIP CURRENTS FROM EARLIER TODAY...THERE WERE SEVERAL REPORTS IN RECENT DAYS. IF YOU OBSERVED ANY RIP CURRENTS...PLEASE CALL THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024 AND LEAVE A MESSAGE. THERE WILL BE A MODERATE RISK OF RIP CURRENTS ON FRIDAY. $$ 33
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at May 10, 1:35 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 10, 1:35 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
135 PM EDT THU MAY 10 2007
.SYNOPSIS...
SUBTROPICAL DEPRESSION ANDREA...CENTERED OFF THE NE FLORIDA
COAST...WILL SLOWLY DRIFT SW AND GRADUALLY WEAKEN TODAY INTO THIS
WEEKEND. MEANWHILE...A COLD FRONT WILL APPROACH THE REGION FROM THE
NORTH SAT...AND WILL LIKELY PUSH THROUGH THE FCST AREA
SUN...FOLLOWED BY HIGH PRES FOR THE START OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CLOUDS HAVE SCATTERED OUT THIS MORNING WITH EXTENSIVE CU FIELD
DEVELOPING. RESULTANT SEABREEZE EXPECTED THIS AFTN WHICH WILL
PROVIDE SOME LLVL FORCING FOR SHOWERS AND STORMS. HOWEVER...MODEL
SOUNDINGS SHOW A RELATIVELY CAPPED ATMOSPHERE THUS WE DO NOT
ANTICIPATED WIDESPREAD COVERAGE OF PRECIP. WRF HAS DONE A GOOD JOB
THUS FAR WITH PRECIP FIELDS ASSOCIATED WITH ANDREA. IT IS HESITANT
TO BRING MUCH RAINFALL ASSOCIATED WITH OUTER BANDS OF ANDREA
ONSHORE DURING THE NEXT FEW HRS. THIS SEEMS PRETTY REASONABLE
GIVEN THE DIFFICULTY IN GETTING CONVECTION ONSHORE YESTERDAY AND
THE WEAKENING WIND FIELDS. LOWERED POPS TO FEATURE MAINLY SLIGHT
CHC TODAY WITH A THIN BAND OF CHC POPS ALONG THE COAST WHERE THE
BEST CHANCE OF SEABREEZE SHOWERS WILL BE.
BUMPED HIGHS UP A DEGREE OR TWO INLAND BASED ON TRENDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
WILL HAVE IMPROVING CONDITIONS TONIGHT AND FRIDAY AS ANDREA MOVES
SOUTH AND WEST OF THE AREA. AS THE MOIST BOUNDARY LAYER DECOUPLES
LATER TONIGHT...AREAS OF FOG COULD DEVELOP AROUND DAYBREAK. THEN...
MODELS DEPICT A RIDGE OF HIGH PRESSURE MOVING INTO THE AREA
FRIDAY. CANNOT RULE OUT AN ISOLATED SHOWER/THUNDERSTORM ALONG THE
SEA BREEZE BOUNDARY FRIDAY AFTERNOON/EVENING...BUT MODEL SOUNDINGS
APPEAR TOO DRY/CAPPED TO JUSTIFY A MENTION IN THIS PACKAGE.
THEN..A BACKDOOR COLD FRONT WILL APPROACH SATURDAY...ENHANCING THE
CHANCE FOR SHOWERS/THUNDERSTORMS STARTING IN THE AFTERNOON.
EXPECT TEMPERATURES TO RECOVER TO ABOVE NORMAL LEVELS FRIDAY AND
SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST. A BACKDOOR FRONT WILL
PUSH THROUGH THE REGION SUNDAY...BRINGING ANOTHER SHOT OF SOMEWHAT
COOLER/DRIER AIR.
&&
.AVIATION /18Z THURSDAY THROUGH MONDAY/...SEABREEZE LOOKS TO CLEAR
CHS TERM IN THE NEXT HR...THUS INITIALIZED WITH E WINDS. TIGHTER
PRES GRAD CLOSE TO T.D. ANDREA SHOULD KEEP SAV FROM VEERING AS MUCH
WITH SEABREEZE PASSAGE. GUSTINESS SHOULD DIE DOWN AT BOTH TERMS
SHORTLY AFTER SUNSET.
MVFR VSBY EXPECTED AT BOTH TERMS LATER TONIGHT DUE TO MOIST
SOIL...MOSTLY CLEAR SKIES AND LIGHT WINDS. BRIEF BOUT OF IFR CIGS
STILL SEEM LIKELY GIVEN AMOUNT OF SFC COOLING EXPECTED AND WEAK NE
FLOW OFF THE WATER.
EXTENDED AVIATION OUTLOOK...MORE CONSISTENT MVFR/IFR CONDS POSSIBLE
SAT AFTN INTO SUN WITH A FRONTAL PASSAGE AND SCATTERED SHOWERS/TSTMS.
&&
.MARINE...
NO CHANGES TO ONGOING HEADLINES....SCEC FOR CHS HARBOR AND SCAS
FOR OTHER MARINE ZONES...THROUGH THIS EVENING ACROSS NEARSHORE
WATERS AND THROUGH FRI AM ACROSS THE OUTER GA WATERS...TO ACCOUNT
FOR LINGERING HAZARDOUS SEAS EVEN AS ANDREA WEAKENS AND THE SURFACE
PRESSURE GRADIENT BETWEEN THE SUBTROPICAL SYSTEM AND THE RIDGE TO
THE NORTH RELAXES AND WINDS DIMINISH. AREA BUOYS CONTINUE TO
DEPICT 8-10 FT SEAS.
&&
.TIDES/COASTAL FLOODING...
LOWERED THE HIGH SURF ADVY WITH THE UPDATE AS SENSORS AND REPORTS
FROM BEACHES INDICATE WAVES LESS THAN 4 FT. WEB CAMS FROM SC
BEACHES INCLUDING FOLLY BEACH SHOW QUITE SMALL WAVES...GENERALLY 3
FT OR LESS.
TIDES HAVE BEEN RUNNING 1 TO 1.5 FT ABOVE PREDICTED VALUES
OVERNIGHT...AND THIS SHOULD CONTINUE TODAY...SO BEACH EROSION WILL
AGAIN OCCUR AROUND TIME OF THE NEXT HIGH TIDE...AROUND MID
AFTERNOON. ALSO...THE COMBINATION OF MODERATE TO STRONG ONSHORE
WINDS...SMALL SWELLS AND RECENT REPORTS OF RIP CURRENTS AGAIN
POINTS TO A HIGH RISK FOR RIP CURRENTS FOR TODAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-352-
354.
SMALL CRAFT ADVISORY UNTIL 12 PM EDT FRIDAY FOR AMZ374.
&&
JRLHazardous weather outlook, May 10, 9:29 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 929 AM EDT THU MAY 10 2007 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 929 AM EDT THU MAY 10 2007 ...HIGH RISK FOR RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENTS...A HIGH RISK FOR RIP CURRENTS WILL CONTINUE AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JRL
In the hours before
Local storm report, May 10, 12:24 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1224 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HIGH ASTR TIDES 9 SE HALFMOON LANDING 31.61N 81.17W
05/10/2007 LIBERTY GA PARK/FOREST SRVC
MODERATE BEACH EROSION DURING LAST FEW HIGH TIDES ON ST
CATHERINES ISLAND. 20-30 CM OF SAND REMOVED FROM BEACH
BUT DUNES WERE UNHARMED. REPORT FROM ST CATHERINES ISLAND
SEA TURTLE CONSERVATION PROGRAM.
&&
LAMBNearby
Coastal Flood Statements in Georgia, 2007Coastal Flood Statements in South Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.